Scattering of electromagnetic waves by cylinders coated with a radially-inhomogeneous layer

P. S. Swathi, Wai Cheung Timothy Tong, G. R. Cunnington

Research output: Journal article publicationJournal articleAcademic researchpeer-review

15 Citations (Scopus)

Abstract

Scattering of electromagnetic waves by cylinders coated with a radially inhomogeneous layer is addressed in this paper. Approximate solutions are obtained using two approaches to solve the electromagnetic wave equations. The first approach is a finite-difference solution of the equations. The second approach is to discretize the inhomogeneous layer and apply a close-form solution for cylinders coated with multiple homogeneous layers. The two approximate solutions are used to obtain the scattering and extinction efficiencies of three fibers having different coatings. The efficiency results and computing time required are compared in order to judge the relative merits of the two approximate solutions.
Original languageEnglish
Pages (from-to)281-292
Number of pages12
JournalJournal of Quantitative Spectroscopy and Radiative Transfer
Volume46
Issue number4
DOIs
Publication statusPublished - 1 Jan 1991
Externally publishedYes

ASJC Scopus subject areas

  • Radiation
  • Atomic and Molecular Physics, and Optics
  • Spectroscopy

Cite this